I can't bring this up to anyone else because as a transplant patient, especially one as fortunate as I have been to receive a pre-emptive transplant from a nearly perfect match living donor (someone I didn't know but who had met me/known about my need due to the type of job I have). I do feel very fortunate that everything so far has been going well, my labs are good, I've been back to work full-time for 2.5 months and while I'm still very tired at the end of the day, I no longer have the symptoms that come from having a GFR of 9.
I take 2 myfortic 325mg twice a day and 4mg tacrolimus in the am, 4mg in the pm. My tacro level stays just above 5.2, exactly where they say they want it. My center doesn't use steroids.
Anyway, about 5 weeks ago, I suddenly noticed a lot of hair in the shower. I've always had very thick, curly hair my entire life, even at 50, so it wasn't necessarily that unusual to have hair falling out in the shower, but it just seemed different because I also noticed it didn't feel as thick. In the last 2 weeks, it's very noticeable that my hair is thinning, right at my part and my once thick bangs are wispy and thin. It's causing me tremendous distress because I'm already very self conscious about how my once slim body has an obvious pooch because my donor kidney is very large for my frame, but to lose my hair as a woman is very distressing. I work in a field where my appearance is important. Plus I've always been very critical of my own looks, it's a terrible combination but not something I've been able to overcome.
I'm so sad about my hair loss and terrified it is going to continue until there's none left. With permission, I've been taking 5000mc of biotin every day and folic acid. My nails look better than ever, but it seems to have no affect on my hair. I don't know what to do and like I said, I can't really talk to anyone because they will think I'm being ungrateful and that I should just be happy to be alive. I am grateful and happy to be alive but I'm also a middle-aged woman who doesn't want to be balding.
Has anyone my age gone through this and honestly, did your hair ever come back, or is this just going to be permanent as long as I take the tacro? I'd imagine that all immunosuppressants cause this? No one prepared me for this side effect before the transplant. I feel like if I'd known, I could have prepared somehow or something.